Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Is it safe to stop Xanax when unavailable?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
I take 2 - 3 Xanax .250 tablets daily. In Australia Xanax is about to be rescheduled to a Class 8 drug making it much harder to get. Should I just stop taking it?
Posted Thu, 2 Jan 2014 in Mental Health
Answered by Dr. Sonila Borici 1 hour later
Brief Answer: Please refer to the answe below. Detailed Answer: HI, I read your query and understood your concern. Xanas is a psycoactive preparation used to treat anxious disorders. Its generic name is Alprazolam. If you can't find this drug under Xanax, you might find with another names, also you can buy it online. However, if you still wish to stop taking it, you should decrease its dose slowly under doctor's supervision. Stopping abruptly the preparation may worsen the symptoms of anxiety and may lead to major complication. So I suggest to talk to your doctor first , than slowly decrease the doses of Xanax. If the symptoms worsen during the decrease of doses, you should increase the dose to the precedent and immediately consult your doctor. When you reach the daily dose of 0.250 mg per day than you can safely stop the medication. Hope I answered to your question. Dr. Sonila.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor